Another Day, Another Dollar, Another Psychotropic Med

If you recall, several weeks ago, my doctor put me on Lithium. Lithium was great for some things. It leveled me out: I didn’t have big manias or deep depressions. This was good.

What I ended up noticing, though, was that I couldn’t feel anything. I was inert. Neither happy nor sad. I was flatlined emotionally, which is not healthy, nor is it where I want to be. Also, there were the side effects. I developed something called “diabetes insipidus,” which is not to be confused with “diabetes mellitus,” the latter of which is the high blood sugary, insuliny one. Diabetes insipidus is a kidney thing. Basically, you produce huge quantities of urine. Seriously. Like every 15 to 30 minutes, sometimes, I had to rush off to the bathroom. To make matters worse, you are constantly thirsty.

So, to paraphrase: you drink copious amounts of fluids, and pee constantly. If you DON’T drink the huge amounts of fluids…you pee anyway. This is truly an evil disease.

Finally, when my left ankle swelled up apropos of nothing (edema, another side effect), I called my doc. His aide called me back, and said he had called in a new prescription, and I was to take it three times a day starting immediately, and just discontinue the Lithium.

I have enough Lithium to…Lithiumize (??) a small town. Like Sunnydale. I could dump it into the water supply, and everyone would be so leveled-out, they wouldn’t attack each other. This would be good.

The new stuff is called “Trileptal.” One of the side-effects is that it makes you…well, for lack of a better word, it makes you drunk. Seriously. Hammered. The same symptoms and feelings I had when I drank, here they are. AND THEY’RE LEGAL!!! Woo-hoo! (Sadly, they will fade in a week or two *sob*)

Well, that’s secondary. Today–full day one–I feel almost normal. I can laugh and joke, and I can swear like a motherf**ker in traffic, which to me is a sign of mental health. I don’t think it’s normal not to yell profanity at other cars, as well as traffic signals. At least one should talk to them. It shows engagement.

I have no illusions this will last indefinitely. Hell, it may only last as long as the “shitfaced side-effect” lasts.

I’m getting bored, though. I have been out of work three months now. I’m bored out of my gourd. I want to be back at work, seeing other people, doing my job, earning full paychecks. What seems to happen is that I’ll have a few good days in a row, then a giant panic attack, where I have to go to bed for the rest of the day. I’ll be fine for awhile, then I’ll fall apart. Dr Borgia actually said that my brain suffered “the equivalent of a heart attack.”

Shit. I don’t want that; I really don’t. I want my comfortable little depression back, with the one gloomy-be-gone med, and relatively smooth sailing. I’m tired of not knowing which Tom is going to wake up. There have been times where I wake up absolutely angry for no reason at all. There are days I wake up feeling good. There are days whereย  I could wake up feeling one way, sleep for another two hours, and wake up the opposite way.

I want to laugh and talk and listen, and I want to feel like I’m not just some fucking freak, which is kind of where I am right now.

Today was a good day. Yesterday wasn’t too bad. Wednesday and Thursday, I was praying for an asteroid to crush me.

It’s like…

There really aren’t any adequate similes I can find. It’s like a giant vat of SUCK, and you can’t get out of it.

I’m still here; I’m still trying, and I’m not giving up hope. If psychiatry doesn’t work, I swear to Eleggua, I’ll become a Santeria priest, or God only knows what else. This is getting old, and I’m ready for it to end. I hope this new stuff works.

Happy Weekend,

t

Advertisements

8 Responses to “Another Day, Another Dollar, Another Psychotropic Med”

  1. I hope the new stuff works, too. I haven’t anything else pithy to say, because it comes out like platitudes. But I am pulling for you, big guy.

  2. Hi, Tom.
    I don’t want to go platitudilicious on you, either. I read this post on my phone whilst at the lake, but couldn’t reply.
    I hope the new stuff is working. Love, me.

  3. platitudilicious?? That’s a hell of a word, Lauri! ๐Ÿ˜€

    Love you, too. Thanks for your wishes.

  4. Brown Suga' Says:

    If you could make a trip down here, we could yell at traffic together. I guarantee you’d be doing a lot more yelling this side of the world!
    Good luck with the new stuff.

    • tomzone Says:

      SUGA!!!! Yes, I’m sure you have more yelling and more traffic. However, A) much of the yelling is in Hindi, Punjabi, French or other languages I don’t understand, and B) There are hot Indian women there. ๐Ÿ˜€ Hope you’re well, Mrs Suga’. xox

  5. I really, really, really don’t want to make light of anything you are going through but dammit… it sounds like you are turning into a woman. Hormonal rages and everything.

    I’m not sure which I should be more concerned about: you turning into a woman or the fact that I can personally identify and empathize with all the situations you post.

    • I would go with me becoming a woman as being a smidge more tragic. However, the process was stopped, and I remain male.

      …for now!

      Maybe they’re trying to make me a woman. I have an appointment with those bastards this afternoon, too! Gah You should come with me. Maybe we can get a discount. ๐Ÿ˜‰

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: